Journal of Applied Mathematics

A New Approximate Analytical Solutions for Two- and Three-Dimensional Unsteady Viscous Incompressible Flows by Using the Kinetically Reduced Local Navier-Stokes Equations

Abdul-Sattar J. Al-Saif and Assma J. Harfash

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this work, the kinetically reduced local Navier-Stokes equations are applied to the simulation of two- and three-dimensional unsteady viscous incompressible flow problems. The reduced differential transform method is used to find the new approximate analytical solutions of these flow problems. The new technique has been tested by using four selected multidimensional unsteady flow problems: two- and three-dimensional Taylor decaying vortices flow, Kovasznay flow, and three-dimensional Beltrami flow. The convergence analysis was discussed for this approach. The numerical results obtained by this approach are compared with other results that are available in previous works. Our results show that this method is efficient to provide new approximate analytic solutions. Moreover, we found that it has highly precise solutions with good convergence, less time consuming, being easily implemented for high Reynolds numbers, and low Mach numbers.

Article information

Source
J. Appl. Math., Volume 2019 (2019), Article ID 3084394, 19 pages.

Dates
Received: 13 October 2018
Accepted: 9 December 2018
First available in Project Euclid: 26 February 2019

Permanent link to this document
https://projecteuclid.org/euclid.jam/1551150320

Digital Object Identifier
doi:10.1155/2019/3084394

Mathematical Reviews number (MathSciNet)
MR3898788

Citation

Al-Saif, Abdul-Sattar J.; Harfash, Assma J. A New Approximate Analytical Solutions for Two- and Three-Dimensional Unsteady Viscous Incompressible Flows by Using the Kinetically Reduced Local Navier-Stokes Equations. J. Appl. Math. 2019 (2019), Article ID 3084394, 19 pages. doi:10.1155/2019/3084394. https://projecteuclid.org/euclid.jam/1551150320


Export citation

References

  • S. Ansumali, I. V. Karlin, and H. C. Öttinger, “Thermodynamic theory of incompressible hydrodynamics,” Physical Review Letters, vol. 94, no. 8, 2005.
  • I. V. Karlin, A. G. Tomboulides, C. E. Frouzakis, and S. Ansumali, “Kinetically reduced local Navier-Stokes equations: An alternative approach to hydrodynamics,” Physical Review E: Statistical, Nonlinear, and Soft Matter Physics, vol. 74, no. 3, 2006.
  • S. Borok, S. Ansumali, and I. V. Karlin, “Kinetically reduced local Navier-Stokes equations for simulation of incompressible viscous flows,” Physical Review E: Statistical, Nonlinear, and Soft Matter Physics, vol. 76, no. 6, 2007.
  • A. Shah, L. Yuan, and A. Khan, “Upwind compact finite difference scheme for time-accurate solution of the incompressible Navier-Stokes equations,” Applied Mathematics and Computation, vol. 215, no. 9, pp. 3201–3213, 2010.
  • T. Hashimoto, I. Tanno, Y. Tanaka, K. Morinishi, and N. Satofuka, “Simulation of decaying two-dimensional turbulence using kinetically reduced local Navier-Stokes equations,” in Proceedings of the Seventh International Conference on Computational Fluid Dynamics, vol. 88, pp. 715–718, 2012.
  • T. Hashimoto, I. Tanno, Y. Tanaka, K. Morinishi, and N. Satofuka, “Higher order numerical simulation of unsteady viscous incompressible flows using kinetically reduced local Navier-Stokes equations on a GPU,” Computers and Fluids, vol. 110, pp. 108–113, 2015.
  • A. S. J. Al-Saif, “Analytical approximate solutions for two-dimensional incompressible Navier-Stokes equations,” Advances in Physics Theories and Applications, vol. 49, pp. 69–86, 2015.
  • A. Shah, H. Fayyaz, and M. Rizwan, “Fourth-order central compact scheme for the numerical solution of incompressible Navier-Stokes equations,” International Journal of Computer Mathematics, vol. 94, no. 12, pp. 2492–2507, 2017.
  • J. K. Zhou, Differential transformation and its application for electrical circuits, Huazhong University Press, Wuhan, China, 1986.
  • Y. Keskin and G. Oturanc, “Reduced differential transform method for partial differential equations,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 10, no. 6, pp. 7414–7749, 2009.
  • Y. Keskin and G. Oturanc, “Reduced differential transform method for generalized KdV equations,” Mathematical & Computational Applications, vol. 15, no. 3, pp. 382–393, 2010.
  • P. K. Gupta, “Approximate analytical solutions of fractional Benney-Lin equation by reduced differential transform method and the homotopy perturbation method,” Computers & Mathematics with Applications, vol. 61, no. 9, pp. 2829–2842, 2011.
  • R. Abazari and M. Abazari, “Numerical simulation of generalized Hirota-Satsuma coupled KdV equation by RDTM and comparison with DTM,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, no. 2, pp. 619–629, 2012.
  • M. Rawashdeh, “Using the Reduced Differential Transform Method to solve nonlinear PDEs Arises in biology and physics,” World Applied Sciences Journal, vol. 23, no. 8, pp. 1037–1043, 2013.
  • B. Benhammouda, H. Vazquez-Leal, and A. Sarmiento-Reyes, “Modified Reduced Differential Transform Method for Partial Differential-Algebraic Equations,” Journal of Applied Mathematics, vol. 2014, Article ID 279481, 9 pages, 2014.
  • B. C. Neog, “Solutions of some system of non-linear PDEs using reduced differential transform method,” IOSR Journal of Mathematics, vol. 11, pp. 37–44, 2015.
  • K. Wang and S. Liu, “Analytical study of time-fractional Navier-Stokes equation by using transform methods,” Advances in Difference Equations, Paper No. 61, 12 pages, 2016.
  • J. Yu, J. Jing, Y. Sun, and S. Wu, “(n+1) dimensional reduced differential transform method for solving partial differential equations,” Applied Mathematics and Computation, vol. 273, pp. 697–705, 2016.
  • M. S. Mohamed and K. A. Gepreel, “Reduced differential transform method for nonlinear integral member of Kadomtsev-Petviashvili hierarchy differential equations,” Journal of the Egyptian Mathematical Society, vol. 25, no. 1, pp. 1–7, 2017.
  • E. A. Az-Zobi and K. Al-Khaled, “A new convergence proof of the Adomian decomposition method for a mixed hyperbolic elliptic system of conservation laws,” Applied Mathematics and Computation, vol. 217, no. 8, pp. 4248–4256, 2010.
  • H. Saberi Nik and F. Soleymani, “A taylor-type numerical method for solving nonlinear ordinary differential equations,” Alexandria Engineering Journal, vol. 52, no. 3, pp. 543–550, 2013.
  • G. I. Taylor and A. E. Green, “Mechanism of the production of small eddies from large ones,” Proceedings of the Royal Society A Mathematical, Physical and Engineering Sciences, vol. 158, no. 895, pp. 499–521, 1937.
  • M. E. Brachet, D. I. Meiron, B. G. Nickel, R. H. Morf, U. Frisch, and S. A. Orszag, “Small-scale structure of the taylor-green vortex,” Journal of Fluid Mechanics, vol. 130, pp. 411–452, 1983.
  • W. M. van Rees, A. Leonard, D. I. Pullin, and P. Koumoutsakos, “A comparison of vortex and pseudo-spectral methods for the simulation of periodic vortical flows at high Reynolds numbers,” Journal of Computational Physics, vol. 230, no. 8, pp. 2794–2805, 2011.
  • M. Piatkowski, S. Müthing, and P. Bastian, “A stable and high-order accurate discontinuous Galerkin based splitting method for the incompressible Navier-Stokes equations,” Journal of Computational Physics, vol. 356, pp. 220–239, 2018.
  • Y. Bo, P. Wang, Z. Guo, and L.-P. Wang, “DUGKS simulations of three-dimensional Taylor-Green vortex flow and turbulent channel flow,” Computers & Fluids, pp. 1–13, 2017.
  • C. R. Ethier and D. A. Steinman, “Exact fully 3D Navier–Stokes solutions for benchmarking,” International Journal for Numerical Methods in Fluids, vol. 19, no. 5, pp. 369–375, 1994.
  • L. Botti and D. A. Di Pietro, “A pressure-correction scheme for convection-dominated incompressible flows with discontinuous velocity and continuous pressure,” Journal of Computational Physics, vol. 230, no. 3, pp. 572–585, 2011. \endinput